Thanks for the support

I would just like to say thanks for all the support following my blog the other day. I was feeling very stressed when I wrote it and your lovely replies really helped. After I was told about the mitral valve regurgitation I made the fatal error of Googling for information and pretty much convinced myself I had heart failure. This belief was compounded by my terrible feeling of doom and chest pains. Anyway, yesterday I got a call from my GP surgery to say my thyroxine dose was too high and needed reducing was too high at my last test in January also. So, this morning I took myself off to see the GP and told him how worried and anxious I was feeling. He explained about the heart valve and said I have nothing at all to worry about. He also agreed that the hyperthyroidism will have been to blame for my horrible hairloss, anxiety and chest pains. So tonight I'm feeling a lot better :-) So much so that I've found time to blog and reply to some of the threads on here. It's good to be back and catching up :-)

Paula x

23 Replies

  • so pleased at the better news yes the thyroid imbalance would have done those things, scary though so dont dismiss it. you had every right to be scared x

  • .Hi Paulywoo its really good to hear you moor positive. Amazing how a chat with a doc who cares can make you feel. My GP is a lovely man.

    To help your hair loss massage your scalp until your scalp feels warm. When you have the warm feeling that means the blood is near to your hair roots thus this will help hair growth. xx

  • Thanks, I'll give that a try. I bought some oil today for my hair so I'll use that too. A good GP who listens makes all the difference x

  • Your so write about good GP x

  • Absolutely, makes all the difference in the world. Glad things are better for you.

  • delighted to hear that Paula, great to have it all explained to you, very worrying, Hopefully now that your dose has been lowered you will feel somewhat better. You have been through so much (just looked back over your blogs) My hair is getting thinner and thinner, so lucky I had such a good head of thick hair. I am going to try the massaging, recommended above, and I was thinking of buying that stuff on sale in the chemists for regrowth. Hope yours continues to get better.

  • I looked at that regrowth stuff too but its awful expensive and I read that the hair sheds anyway when you stop using it. Tried the oil treatment in my hair after my shower and not very successful. It looks like I've got really oily hair now and it's gone crazy curly lol I think that's one to just use as an occasional overnight treatment. Good luck with sorting yours x

  • Paul my hair has went curly too, I thought it was me going grey and it was more wirey, very weird

  • Me again when you wash oil off hair. Put shampoo neat on your hair no water then work to a lather then add water to wash off. You might need to do another shampoo. Coz oil treatment can leave a residue behind. Hope that helps xx

  • Morning paula,just thought i would my two penarth to the good news of your dr spelling everything out to you and reassuring you that your not going to die from heart failure.I don't have hair thining with the drugs i take,so i don't know how that would affect you,But what i have seen from your photo you have a lovely head of hair.I have been tested for thyroid problems,but the tests have shown nothing,so i don't know how it affects you,i have heard second hand,but thats all so i can't make assumptions about what it does. You have a good dr who has spent the time to calm you and explain everything to you,which is good as a lot of the time some drs can't be bothered. Last but not least i am happy that your in a better place than when you wrote your blog. Love

  • Thanks Sylvi, hope you're having a good weekend and enjoying some of this sunshine. x

  • We haven't had much sun and i don't know who said it was going to be warm,its cold out

  • Hi Paula. So pleased to see you sounding so much more positive and very relieved too. You have reminded me to go and ask about my thyroid check - they seem to need prompting my lovely doctors but my levothyroxine is something that they tweak every year or two. It makes such a difference speaking about your anxieties on here doesn't it - and then even more so when you express them to a good, caring GP? As we are both Hypothyroid I relate to your story with interest because we can get so focused on RA and forget that our bodies have other autoimmunity issues running parallel? I really so hope your lovely hair grows in again thick and fast now. As one who has had total aolopecia twice I'm very thankful that MTX or thyroid hasn't affected it again - twice was quite enough but for what its worth - its full and fairly bonnie (my best feature) again now so it can happen.

    I seem to have woken up to a thumb that won't bend and is very sore (playing fractured even) so I'd better get to the naproxen now! Tilda x

  • Ps I see you write hyperthyroid but am I right assuming that's because it has gone the other way now or were you always hyper rather than hypo?

  • Hi Tilda, to have total alopecia must be awful and I'm really pleased for you now it has grown back so beautifully. I must admit a few months ago I was really worried mine was heading that way but luckily it has improved since my thyroxine was initially lowered in January. You're right that we become focused on our RA as I just kept blaming mtx for how I was feeling and didn't even consider something else may be to blame. The fractured digit is back!! Sounds like you have definitely had your diagnosis confirmed now. Hopefully everything will start to settle down for you as your meds kick in again.

    Yes you're right I am hypothyroid and only have hyper symptoms due to over medication. x

  • I was over medicated re thyroxine for a while last year too and GP phoned and lowered it. Can't say I noticed much but again was so stressed out by RA at the time that thyroid seemed small fry. It has only recently occurred to me how much these autoimmune things go together now I've hot secondary Sjogrens going on too.

    Also I accidentally underdosed my thyroxine for 6 weeks in the run up to RA diagnosis 2011 - I was taking 50mg instead of 125mg as had been fooled by similar packaging and mistaken 100mg for 25mg. I was slow and stiff and really low and tired and was thinking this was all probably RA when I looked harder at the packets and realised what I'd been doing. Phoned GP and he laughed in a rather horrified way and said "yes that would certainly have stiffened and slowed you down a great deal!" So I learned what happens if drug holiday thyroxine by accident and it wasn't nice!

    Sorry to disappoint in acceptance front but I'm reasonably sure my thumb is OA Buchards node forming as I recognise the pain and the lump. It is very painful and very weird having my hands so badly affected by OA and RA just now as knuckles on same hand very swollen. I just don't get it - if I look up OA in hands it says trauma (physical) or hereditary and none of my family had these horrible lumps on their fingers at all - I've even scoured photos of both late parents and anyway they are so grotesque I would have noticed it. Can't just be coincidence but I guess it must be?! Sorry to talk about me on your blog - hope it helps to know you're not alone in feeling besieged by various unrelated health issues at least! Xxx

  • Oops - I meant to write "supposedly unrelated health issues".

  • Possibly getting wrong end of stick but I thought OA could just arrive all on its own without previous trauma or genetic link? (Also thinking that genetically don't things often skip a generation or two? Seems to apply with hair colour, height etc. quite often.)

  • Yes maybe re skipping the generations - and I wouldn't know because they all died when I was a kid or earlier. But it's just that's what my GP said when I showed him these lumps and they've arrived after the RA and seem very aggressive and noticeable - and if you google OA it does say that it's hereditary often - especially in hands. I think it's quite unusual with OA to not have close family members with similar stuff going on or to get it after an accident or fracture. Well that's what I've read anyhow. To me it just seems such a coincidence that I have swollen knuckles, a painful wrists and now these wretched nodes getting red and shiny and hurting like bu**ery at the same time as everything else? And who am I to say really - if a thumb is painful and swollen then it could be RA but somehow I think it's OA as the pain is less fracture-like and more just like normal pain if that makes any sense?

    Sorry Paula - hijacking your blog with my boring nonsense! Tilda xx

  • Hi Paula, so glad you're feeling more positive and managed to get support and reassurance from your go. Good to have you back here blogging again.

    Caroline x

  • Thanks Caroline, I'm already feeling much more like my old self. x

  • Hi Paula, Was interested to read about the hair loss with levothyroxine. I have been on it for a number of years now 150mg p/day and for a while now l have had no hair under my arms (i must say i am pleased about that) as it saves shaving and when my shoulder was painful i couldn't do it anyway but i always thought it was down to the mtx. i suppose my hair has gone a bit thinner too and i often get palpatations. I must ask to get my levels checked when i am next at the nurse. The things we learn on this site. Glad to hear that you feel better. x

  • Hi Mille, it's definitely worth getting your levels checked just in case even if you do see a return of hairy pits :-) x

You may also like...